Journal of Inequalities and Applications
Volume 6 (2000), Issue 3, Pages 339-357
Maximum principles and uniqueness results for phi-Laplacian boundary value problems
1Department of Mathematical Sciences, University of Oulu, P.O. Box 3000, FIN 90014, Finland
2Division of Mathematics, Department of Electrical Engineering, University of Oulu, P.O. Box 3000, FIN 90014, Finland
Received 7 July 1999; Revised 20 December 1999
Copyright © 2000 S. Heikkila and S. Seikkala. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
In this paper we derive maximum and comparison principles for second order differential operators, and apply them to prove uniqueness and comparison results for second order boundary value problems of generalized phi-Laplacian equations involving discontinuities.